What are the chances of irregular bleeding while taking the pill? Are there ways to prevent this? Which pill is mostly recommended?
Thank you for your insightful and informative site.
Thank you for your question.
Up to 30% of women will have some breakthrough bleeding on the first month of the pill. Most of these will no longer have it with continued use. Taking the pill at a consistent time of day may reduce, but will not eliminate, the chances of breakthrough bleeding. The lower the dose of estrogen in a pill, the higher the likelihood of breakthrough bleeding.
The majority of women do NOT experience this bleeding. You don't know until you try. The best pill for you should be discussed with your physician.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases.
If you have further questions or comments about this email, please click here to Ask the Yoetzet.
The Nishmat Women's Health and Halacha is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefitted from the service, and wish to enable us to help others, click here to donate.